Optiphen made lotion super thin

SoapMakingForum

Help Support SoapMakingForum:

PiperNigrum

New Member
Joined
Apr 11, 2021
Messages
2
Reaction score
0
Location
Canada
Hi (this is my first time using this forum), I just made a lotion that was 70% water, 9% avocado oil, and 3% each of E-wax and BTMS-50. I addded both fragrance and Optiphen plus at 1%. When I added the Optiphen it made the lotion become very runny. It was not liquid, but was a thin lotion texture that was much different than the thicker texture that I had before. Can anyone explain what happened? Is the lotion fine to use? (P.S. it is only for me, I am not selling it or gifting it ). I have used this lotion recipe many times before but with Germaben II.
After whipping it for a while, it got thicker, but is still not the same texture as before.
 

justjacqui

Well-Known Member
Joined
Mar 11, 2019
Messages
672
Reaction score
151
Location
Australia
Optiphen Plus is known to cause thinning of lotions and in some cases it can cause lotion instability. There should be no problem using this lotion (unless your lotion separates).

This page has some suggestions for preventing / limiting this effect. (just scroll down until you find optiphen)


Hope this helps :)
 

PiperNigrum

New Member
Joined
Apr 11, 2021
Messages
2
Reaction score
0
Location
Canada
Optiphen Plus is known to cause thinning of lotions and in some cases it can cause lotion instability. There should be no problem using this lotion (unless your lotion separates).

This page has some suggestions for preventing / limiting this effect. (just scroll down until you find optiphen)


Hope this helps :)
Yeah that helps. Thanks
 

Latest posts

Top